advertisement
Question
Posted by: Shena | 2012/02/06

antidepressants

Hi

I have been on antidepressants for about 6 months, i have just confirmed i am 6 weeks preg :-) and my my gp has asked me to stop taking med immediately, which i have. since stopping on Saturday, i am so lightheaded and dizzy, funny sensations on my lips and just cannot function properly, according to a friend, was suppose to wean the med off. can i continue taking half a day (use to take one at night) until i see the gynae.

Was taking deparoc 25mg.

thank you, await ur response.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Shena

Congrats! Going off the paroxetine is indeed advised, but stopping it once is also not ideal. Weaning would probably best the best option (as you've suggested) - It should however best be done with the support of your doctor. My advice would be to ring the Gynae's room and explain your problem to the sister/receptionist/gynae - Tell him/her that you'll be coming in soon for a visit, but right now you need an plan getting of the deparoc that will be best for you AND baby.

All the best!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: hannah | 2012/02/15

Ek wil uitvind of mens antidepressante oor die toonbank kan kry? Eks altyd depresief, dit gan al so vir die laaste paar jaar. Eks nou 30 jaar oud, met twee kinders. Ekt nooit lus vir die dag nie, altyd moeg en wil my dood slaap. Ek en my man is al 8jaar getroud en ons het die laaste jaar of wat bitter min seks.Ek stel net nie meer belang nie. Ek wil weet of antidepresante my dalk kan help?Al is dit net n ligte een wat my beter sal laat voel vir die dag.

Reply to hannah
Posted by: Des | 2012/02/08

I have been bipolarfor 4 years now and my psychiatrist also tapered me off my meds and when i was 8 weeks pregnant (now27 weeks) and then started me on Lorien. its also an antidepressant and its completely safe to use during pregnancy. not sure what the severity of your illness is but worth mentioning to your doctor. Good luck and all the best. :)

Reply to Des
Posted by: pharmacist | 2012/02/07

Hi Shena

Congrats! Going off the paroxetine is indeed advised, but stopping it once is also not ideal. Weaning would probably best the best option (as you've suggested) - It should however best be done with the support of your doctor. My advice would be to ring the Gynae's room and explain your problem to the sister/receptionist/gynae - Tell him/her that you'll be coming in soon for a visit, but right now you need an plan getting of the deparoc that will be best for you AND baby.

All the best!

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement